Alert archive / Missouri / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 120, NWS St. Louis, MO

May 8, 2002

NWS St. Louis, MO issued this severe thunderstorm warning at May 8, 2002, 9:33 PM CDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2002, 9:33 PM CDT (02:33 UTC)
Expired
May 8, 2002, 10:00 PM CDT
In force
27 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:35 PM CDT, 5 hours 58 minutes earlier.

Area forecast discussion, May 8, 3:35 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT WED MAY 8 2002

STG 85H FLOW OVRRUNNING COOL DOME OF OUTFLOW AMS HAS BEEN GENERATING
WRM ADVTN TYPE PCPN PTRN OVR CWFA SINCE ERY AFTN.  STMS HV BEEN
BEHAVING SO FAR...ALTHO SPOTTY DOWNPOURS HV BEEN OCRG NE OF STL AREA
SINCE ARND 230 PM.

WHILE WELL NEED TO KP AN EYE ON ABV CNVTN...MAIN STORM CONCERN FOR
TNGT IS WITH THE STMS THAT WL FORM AND PUSH E AHD OF STG CDFNT.
ALTHO INITIAL CNVTN OVR E KS/W MO IS VRY CELLULAR IN NATURE...SURE
LKS LIKE BY THE TIME THE STMS AFFECT MOST OF OUR AREA A FAST MOVG
SQUALL LN WL BE THE MAIN CNVTV MODE.  WL CERTAINLY EMPHASIZE SVR
THRT IN THE AFTN ZN PKG.

OTHER CONCERN FOR TNGT IS OBVIOUSLY HOW MUCH RAIN WL FALL.  THE GD
NEWS IS THAT THE STMS SHUD BE FAST MOVERS...WHICH WL SMWHAT LIMIT
RAINFALL.  THE BAD NEWS IS THAT THE STMS WL STILL BE ABLE TO PRODUCE
A LOT OF RAIN IN A SHORT PD OF TIME...WITH AMS PWS OF 1.5 INCHES
FUELING STMS.   AND WITH THE GROUND SO SATURATED FLASH FLOOD
POTENTIAL RMNS HIGH.  FLOOD WATCH IS ALREADY IN EFFECT...AND WL CONT
IN UPCOMING ZN PKG.

APRS WELL FINALLY GET A WELL NEEDED...BUT SHORT BRK...IN THE WET WX
ON THU...AS LINGERING PCPN ENDS ERY THU MRNG IN THE FAR SE ZNS...AND
THEN RDGG CONTS DRY CONDS THU AFTN INTO MOST OF THE DAY FRI.
HWVR...MDLS ARE ALREADY FCSTG RETURN FLO...AND RETURN OF UNSTBL
AMS...BY FRI NGT...WITH PCPN THRT CONT DURG WKEND.

.STL...FLOOD WATCH TNGT FOR ENTIRE CWA.

TRUETT

In the hours before

Special weather statement, May 8, 6:45 PM CDT, 2 hours 48 minutes before
MOZ026-034-090200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT WED MAY 8 2002

...A FLOOD WATCH IS IN EFFECT FOR TONIGHT...
STRONG THUNDERSTORMS WILL BE MOVING ACROSS THE REGION EARLY THIS
EVENING.  SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.  INTENSE LIGHTNING WILL ACCOMPANY THE STORMS ALONG WITH
HEAVY RAIN.  PERSONS IN PARIS...HOLLIDAY...GRANVILLE...AND SHELBINA
SHOULD BE ON THE ALERT FOR SEVERE WEATHER BETWEEN 645 PM AND 730 PM
CDT.
Local storm report, May 8, 6:57 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT WED MAY 08 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0649 PM    MADISON                   MO   0.75 INCH HAIL
05/08/02   MONROE                         SHERIFF REPORTED DIME
                                          SIZED HAIL IN MADISON
Local storm report, May 8, 7:03 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT WED MAY 08 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    PARIS                     MO   WIND DAMAGE
05/08/02   MONROE                         TELEPHONE LINES DOWN
                                          SOUTH OF PARIS
Special weather statement, May 8, 7:15 PM CDT, 2 hours 18 minutes before
MOZ027-035-090130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT WED MAY 8 2002

...A FLOOD WATCH IS IN EFFECT FOR TONIGHT...
STRONG THUNDERSTORMS WILL BE MOVING ACROSS THE REGION THIS
EVENING.  SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL ALONG WITH INTENSE LIGHTNING. PERSONS IN MONROE CITY...NEW
LONDON...RENSSELAER...WARREN...AND PALMYRA SHOULD BE ON THE ALERT FOR
SEVERE WEATHER BETWEEN 715 PM AND 815 PM CDT.  WIND GUSTS OF 35 TO 45
MPH ALONG WITH TORRENTIAL RAIN IS POSSIBLE WITH THE STORMS.
Special weather statement, May 8, 9:30 PM CDT, 3 minutes before
MOZ018-019-026-027-034>036-090330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
930 PM CDT WED MAY 8 2002

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 200 AM CDT...
...A FLOOD WATCH IS IN EFFECT FOR TONIGHT...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE
REGION THIS EVENING.  SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING
WINDS AND LARGE HAIL ALONG WITH INTENSE LIGHTNING. PERSONS IN
SHELBYVILLE...PARIS...NEW LONDON...MONROE CITY...MEXICO...AND PERRY
SHOULD BE ON THE ALERT FOR SEVERE WEATHER BETWEEN 930 PM AND 1030 PM
CDT. WIND GUSTS OF 35 TO 45 MPH ALONG WITH TORRENTIAL RAIN CAN BE
EXPECTED WITH THE STRONGER STORMS.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:32 PM CDTFlash Flood WarningLSXMonroe, Shelby5 hr
May 8, 8:50 PM CDTSevere Thunderstorm WarningLSX40 min
May 8, 9:59 PM CDTTornado WarningLSXPike, Ralls46 min
May 8, 10:02 PM CDTFlash Flood WarningLSXCole, Moniteau4 hr
May 8, 11:24 PM CDTFlash Flood WarningLSXBoone, Callaway, Gasconade, Montgomery, Osage6 hr
May 9, 2:04 AM CDTSevere Thunderstorm WarningLSX41 min
May 9, 2:22 AM CDTSevere Thunderstorm WarningLSX23 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.